Thunderstorm Wind, Marion
- When
- August 27, 2:30 PM EST
- Where
- Marion County, 15 mi E of Weirsdale
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 28.980, -81.667
12 manufactured homes had roofs and awnings damaged. Damage costs estimated.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
12 manufactured homes had roofs and awnings damaged. Damage costs estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 1:12 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT FRI AUG 27 2004 .SHORT TERM...LOW PRESSURE LOOKING MORE ORGANIZED ON SATELLITE IMAGERY OVER THE PAST FEW HOURS. SURFACE PRESSURES HAVENT CHANGED MUCH WITH MSAS SHOWING A 1016MB LOW SE OF CHS. THUNDERSTORMS HAVE DEVELOPED OVER OUR SOUTHERN ZONES WITH REST OF AREA RAIN FREE SO FAR. ETA SEEMS TO BE HANDLING LOW POSITION AND MOISTURE BETTER SO WILL FOLLOW THIS AND LOWER POPS NEXT TWO DAYS AS DRIER AIR TO THE NORTH WRAPS AROUND WEST SIDE OF LOW. MODELS SIMILAR IN SHOWING LOW MOVING NW INTO SC LATE SAT/EARLY SUN AND THEN NE MONDAY AS UPPER TROUGH APPROACHES FROM THE WEST. .LONG TERM...COLD FRONT STALLS AND DISSIPATES OVER S GA EARLY NEXT WEEK WITH E-W RIDGE DEVELOPING OVER S FL. SCATTERED AFTERNOON/EVENING CONVECTION EXECTED EACH DAY. && .MARINE...FORECAST WILL DEPEND ON ATLANTIC LOWS TRACK/STENGTH. PLAN ON FOLLOWING ETA WIND FIELDS FOR THIS FORECAST...THIS SUBJECT TO CHANGE. WILL COORDINATE CLOSELY WITH CHS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 71 89 / 20 30 30 30 SSI 75 85 75 88 / 30 50 30 40 JAX 73 87 73 89 / 30 40 30 40 SGJ 74 86 75 88 / 30 40 30 40 GNV 72 89 71 89 / 30 30 40 30 OCF 72 90 71 89 / 30 30 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MZ/JD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT FRI AUG 27 2004 FLZ020>025-030>033-036>038-040-GAZ132>136-149>154-162>166-281000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1115 AM EDT FRI AUG 27 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AGAIN THIS AFTERNOON. STORMS WILL MOVE SLOWLY TO THE SOUTH. PERIODS OF HEAVY RAINFALL WILL BE THE MAIN WEATHER RELATED CONCERN. AN ISOLATED STRONG STORM IS POSSIBLE WHICH COULD PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. ISOLATED STORMS MAY BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT FRI AUG 27 2004 FLZ040-271930- MARION FL- 247 PM EDT FRI AUG 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JUNIPER SPRINGS... MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. HEAVY RAIN AND GUSTY WINDS TO 50 MPH ARE POSSIBLE. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT FRI AUG 27 2004 FLZ040-272015- MARION FL- 330 PM EDT FRI AUG 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 415 PM EDT... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...ABOUT 12 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...DRIFTING SOUTH. GUSTY WINDS OF 45 TO 55 MPH IS POSSIBLE ALONG WITH MINOR WIND DAMAGE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Melbourne radar (KMLB), 138 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413197.